Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 3, NWS Charleston, SC

January 30, 201310 counties in Georgia; 5 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jan 30, 2013, 9:15 PM EST for 10 counties in Georgia; 5 counties in South Carolina. It was in force for 60 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 30, 2013, 9:15 PM EST (02:15 UTC)
Expired
Jan 30, 2013, 10:15 PM EST
In force
60 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Bulloch County, GA, Chatham County, GA, Effingham County, GA, Evans County, GA, Liberty County, GA, Long County, GA, McIntosh County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 26 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 30, 9:28 PM ESTTSTM WND DMG4 Sse Egypt, GABROADCAST MEDIA RELAYED A REPORT OF TREES AND POWER LINES DOWN NEAR THE GRIFFIN LAKES AREA. TIME ESTIMATED BY RADAR.
Jan 30, 9:38 PM ESTTSTM WND DMGLudowici, GAHAM RADIO OPERATOR RELAYED A REPORT FROM THE LONG COUNTY FIRE DEPARTMENT OF A TREE ACROSS THE ROAD NEAR FAMILY DOLLAR. TIME ESTIMATED BY RADAR.
Jan 30, 9:38 PM ESTTSTM WND DMGLudowici, GAHAM RADIO OPERATOR RELAYED A REPORT FROM THE LONG COUNTY FIRE DEPTARTMENT OF A TREE DOWN ON A CAR. NO INJURIES. TIME ESTIMATED BY RADAR.
Jan 30, 9:47 PM ESTTSTM WND DMG2 Ne Pineland, SCTREE DOWN NEAR THE PINELAND POST OFFICE. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 30, 5:45 PM ESTTornado WatchSPC6 hr
Jan 30, 8:56 PM ESTTornado WatchSPC3 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 2.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2013-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2013-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 305 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
305 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

853 
WUUS52 KCHS 310215
SVRCHS
GAC029-031-051-103-109-179-183-191-251-267-SCC005-029-035-049-053-
310315-
/O.NEW.KCHS.SV.W.0003.130131T0215Z-130131T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
915 PM EST WED JAN 30 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRYAN COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  WESTERN CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN EVANS COUNTY IN SOUTHEAST GEORGIA...
  LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  LONG COUNTY IN SOUTHEAST GEORGIA...
  NORTHERN MCINTOSH COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN SCREVEN COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN TATTNALL COUNTY IN SOUTHEAST GEORGIA...
  EASTERN ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHWESTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EXTREME NORTHWESTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH
  CAROLINA...
  HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 1015 PM EST

* AT 915 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM LEEFIELD TO
  DONALD...MOVING NORTHEAST AT 65 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  DONALD...LEEFIELD...OLIVER...TOWNSEND...KILDARE...NEWINGTON...
  CROSSROADS...SOUTH NEWPORT...SHIRLEY...MIDWAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3155 8170 3179 8200 3311 8119 3303 8108
      3310 8095 3307 8090 3314 8089 3321 8069
      3143 8134
TIME...MOT...LOC 0215Z 238DEG 55KT 3245 8156 3181 8183

$$
1 follow-up statement
588 
WWUS52 KCHS 310246
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
946 PM EST WED JAN 30 2013

GAC031-109-251-267-SCC005-310255-
/O.CAN.KCHS.SV.W.0003.000000T0000Z-130131T0315Z/
TATTNALL GA-SCREVEN GA-EVANS GA-BULLOCH GA-ALLENDALE SC-
946 PM EST WED JAN 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ALLENDALE...
SOUTHEASTERN BULLOCH...SOUTHEASTERN EVANS...SOUTHEASTERN SCREVEN AND
SOUTHEASTERN TATTNALL COUNTIES HAS BEEN CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST THURSDAY MORNING 
FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. 

LAT...LON 3155 8170 3163 8177 3300 8107 3310 8095
      3307 8090 3314 8089 3321 8069 3143 8134
TIME...MOT...LOC 0245Z 234DEG 58KT 3273 8110 3209 8137

$$

GAC029-051-103-179-183-191-SCC029-035-049-053-310315-
/O.CON.KCHS.SV.W.0003.000000T0000Z-130131T0315Z/
DORCHESTER SC-EFFINGHAM GA-HAMPTON SC-LIBERTY GA-BRYAN GA-JASPER SC-
COLLETON SC-CHATHAM GA-LONG GA-MCINTOSH GA-
946 PM EST WED JAN 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EST
FOR NORTHERN MCINTOSH...SOUTHEASTERN LONG...WESTERN CHATHAM...
NORTHWESTERN COLLETON...JASPER...BRYAN...CENTRAL LIBERTY...EASTERN
HAMPTON...EFFINGHAM AND EXTREME NORTHWESTERN DORCHESTER COUNTIES...

AT 945 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
STAFFORD TO 6 MILES SOUTHEAST OF ELLABELL...MOVING NORTHEAST AT 65
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST THURSDAY MORNING
FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3155 8170 3163 8177 3300 8107 3310 8095
      3307 8090 3314 8089 3321 8069 3143 8134
TIME...MOT...LOC 0245Z 234DEG 58KT 3273 8110 3209 8137

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 9:11 PM EST, 4 minutes earlier.

Area forecast discussion, Jan 30, 9:11 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
911 PM EST WED JAN 30 2013

.SYNOPSIS...
BREEZY CONDITIONS WILL REMAIN OVER THE AREA BEFORE A COLD FRONT
PUSHES THROUGH THE REGION TONIGHT. HIGH PRESSURE WILL BRIEFLY BUILD
INTO THE REGION THURSDAY BEFORE A DRY COLD FRONT CROSSES ON
FRIDAY. MORE HIGH PRESSURE WILL MOVE IN FOR THE WEEKEND AND WILL
LINGER INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A STRONG SOUTHERLY FLOW PERSISTS WITHIN THE WARM SECTOR AHEAD OF A
COLD FRONT APPROACHING FROM THE WEST. VERY IMPRESSIVE WIND FIELDS
ALOFT WILL CONTINUE TO MIX TO THE SURFACE THROUGH MUCH OF THIS
EVENING...WITH GUSTS UPWARDS OF 30-40 MPH EXPECTED TO PERSIST.
ALTHOUGH WINDS WILL LIKELY REMAIN JUST SHY OF WIND ADVISORY
CRITERIA IN MOST PLACES...WILL LEAVE THE ADVISORY IN EFFECT UNTIL
THE FRONT PASSES GIVEN THE POTENTIAL FOR HIGHER GUSTS TO REDEVELOP
AS MIXING DEEPENS AHEAD OF THE FRONT.

A LINE OF CONVECTION WILL CONTINUE TO TRACK TOWARD THE COAST THROUGH
THE REST OF THE EVENING BEFORE PUSHING OFFSHORE DURING THE EARLY
OVERNIGHT HOURS. POPS WILL REMAIN 90-100 PERCENT. STRONG DYNAMICAL
FORCING WILL ACCOMPANY THE FRONT AS CROSSES THE AREA. 0-6 KM SHEAR
BETWEEN 60-80 KNOTS ALONG WITH FAVORABLE UPPER LVL DIVERGENCE FROM
A 150 KT JET AND LIFT FROM A 70-90 KT LOW LVL JET OVER THE
SOUTHEAST...SUGGESTS THE POSSIBILITY OF STRONG WINDS WITH ANY
CONVECTIVE ACTIVITY ALONG OR NEAR THE ADVANCING COLD FRONT THROUGH
MIDNIGHT.

MID LEVEL LAPSE RATES REMAIN POOR FOR STRONG CONVECTION...THUS
CHANCES OF SEVERE WEATHER WILL BE LARGELY DEPENDENT ON LOW LEVEL
INSTABILITY. THERE WILL BE A THREAT OF THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WIND GUSTS AND POSSIBLY AN ISOLATED TORNADO
OVER THE AREA THROUGH ABOUT 1 AM...AND A TORNADO WATCH IS IN
EFFECT FOR ALL AREAS. HOWEVER...GIVEN THE TIMING OF THE
FRONT...THE GENERAL CONSENSUS IS THAT LOW LEVEL INSTABILITY WILL
DECREASE FURTHER WITH DIURNAL HEAT LOSS THIS EVENING WELL BEFORE
THE FRONT REACHES THE COAST.

ONCE THE COLD FRONT SWEEPS THROUGH THE AREA AROUND OR SHORTLY
AFTER MIDNIGHT...THE THREAT OF ANY SEVERE WEATHER WILL END. MOST
AREAS SHOULD SEE PRECIP FOR ROUGHLY A 1-2 HOUR PERIOD AS THE FRONT
ADVANCES QUICKLY EAST.

TEMPERATURES COULD RISE A FEW DEGREES JUST AHEAD OF THE FRONT WITH
THE STRONG WARM AIR ADVECTION. THEN...COOL AND DRY HIGH PRESSURE WILL
FOLLOW BEHIND THE FRONT AFTER MIDNIGHT THROUGH THURSDAY MORNING.
OVERNIGHT LOWS WILL RANGE IN THE MID 40S INLAND TO LOW 50S ALONG
THE COAST.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THURSDAY AND THURSDAY NIGHT...THE EASTERN CONUS WILL REMAIN UNDER
THE INFLUENCE OF THE LONGWAVE TROUGH ALOFT AS THE COLD FRONT PUSHES
WELL OFFSHORE. HIGH PRESSURE OVER THE NORTHERN GULF OF MEXICO WILL
ATTEMPT TO NOSE IN FROM THE SOUTHWEST DURING THE DAY BUT WILL
EVENTUALLY BE THWARTED BY A FAST MOVING COLD FRONT APPROACHING FROM
THE NORTHWEST. DEEP DRY AIR WILL MOVE IN THROUGH THE DAY LEAVING
SKIES SUNNY. GOOD COLD ADVECTION AND ELEVATED LOW LEVEL FLOW WILL
RESULT IN ANOTHER BREEZY DAY WITH GUSTS IN THE 25 MPH RANGE LATE
MORNING THROUGH THE AFTERNOON. TEMPS WILL BE MUCH COOLER WITH HIGHS
STRUGGLING TO REACH THE UPPER 50S AND LOWS FALLING INTO THE LOW TO
MID 30S.

FRIDAY THROUGH SATURDAY...THE LARGER SCALE LONGWAVE TROUGH WILL
CONTINUE OVER THE EASTERN CONUS WITH THE PRIMARY SHORTWAVE PASSING
BY TO THE NORTH ON FRIDAY. A DRY COLD FRONT WILL QUICKLY MOVE ACROSS
THE FORECAST AREA EARLY FRIDAY AND A LARGE AREA OF HIGH PRESSURE
WILL QUICKLY BUILD IN THROUGH SATURDAY. THE FRIDAY COLD FRONT WILL
BRING A REINFORCING SHOT OF COOL AIR RESULTING IN TEMPS IN THE UPPER
50S TO NEAR 60 EACH DAY. FRIDAY NIGHT WILL BE COLD AS GOOD
RADIATIONAL COOLING CONDITIONS SET UP...RESULTING IN LOWS IN THE MID
TO UPPER 20S AWAY FROM THE BEACHES. WITH THE PASSAGE OF THE FRONT ON
FRIDAY ANOTHER BREEZY LATE MORNING/AFTERNOON PERIOD IS EXPECTED.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE WILL QUICKLY REBUILD BEHIND A DEPARTING SHORTWAVE
AND WEAK FRONT LATE SATURDAY INTO SUNDAY...THEN STEADILY SHIFT INTO
THE ATLANTIC BY MONDAY. YET ANOTHER SHORTWAVE WILL SLIP EASTWARD
WITHIN RATHER PROGRESSIVE FLOW ALOFT LATE MONDAY INTO
TUESDAY. THE ASSOCIATED WAVE OF LOW PRESSURE AND FRONT WILL LACK A
TAP INTO DEEP MOISTURE...THUS RAIN CHANCES WILL REMAIN BELOW 15
PERCENT. SINCE HIGH PRESSURE IS EXPECTED TO FOLLOW BEHIND THESE
FEATURES FOR MID WEEK...DRY WEATHER APPEARS LIKELY THROUGH THE
EXTENDED PERIOD. HIGH TEMPERATURES WILL REACH THE LOWER 60S EACH
AFTERNOON...WITH LOWS FALLING INTO THE UPPER 30S TO AROUND 40
DEGREES.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
A BAND OF SHOWERS WILL PASS THROUGH THE TERMINALS LATE THIS
EVENING AHEAD OF A WELL DEFINED FRONTAL PASSAGE WHICH SHOULD OCCUR
BETWEEN 05Z-07Z. THERE MAY BE A BRIEF PERIOD OF MVFR CONDITIONS
WITH THE PRE-FRONTAL SHOWERS BUT WE THINK THE MAIN STORY TONIGHT
WILL CONTINUE TO BE THE STRENGTH OF THE SURFACE WINDS. VERY STRONG
LOW LEVEL WIND FIELDS WILL MAINTAIN GUSTS OF 30-35 KT AT KCHS AND 25-30
KT AT KSAV THROUGH THIS EVENING. ONCE THE FRONT MOVES
THROUGH...WINDS ALOFT WILL DIMINISH BUT STRONG COLD AIR ADVECTION
WILL KEEP GUSTS AS HIGH AS 25-30 KT AT TIMES THROUGH MUCH OF
THURSDAY. DESPITE THE STRONG GUSTS AT THE SURFACE...A BRIEF PERIOD OF LOW
LEVEL WIND SHEAR HAS BEEN ADDED TO THE KCHS TAF FROM 03-07Z WITH
WINDS AT 2K FT OVER SOUTHEAST SOUTH CAROLINA EXPECTED TO INCREASE
TO AROUND 60 KT.

EXTENDED AVIATION OUTLOOK...VFR.

&&

.MARINE...
CONDITIONS WILL DETERIORATE THIS EVENING AS A COLD FRONT DRAWS
CLOSER TO THE AREA AND THE PRESSURE GRADIENT STRENGTHENS OVER ALL
COASTAL WATERS. A COMPLEX MARINE FORECAST SCENARIO REMAINS THROUGH
TONIGHT WITH A COOL SHELF WATERS ALONG THE SOUTHEAST COAST. WINDS
WILL HAVE A TOUGH TIME MIXING DOWN WHERE SEA SURFACE TEMPS ARE IN
THE MID 50S BUT WILL HAVE AN EASIER TIME MIXING CLOSER TO THE GULF
STREAM WELL OFF THE GEORGIA COAST.

WITH THIS IN MIND...A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR
NEARSHORE WATERS SOUTH OF CHARLESTON AND INTO SOUTHEAST GEORGIA.
THERE IS CONCERN ALONG THE LAND/SEA INTERFACE AND THE INTRACOASTAL
WATERS IN SOUTH CAROLINA THIS EVENING...THUS HAVE MAINTAINED GALE
WARNINGS FOR THE HARBOR AND THE CHARLESTON COUNTY WATERS. A GALE
WARNING WILL ALSO REMAIN IN EFFECT FOR WATERS BEYOND 20 NM IN
GEORGIA. WINDS WILL CONTINUE TO INCREASE THROUGH THIS EVENING AS
1000 MB GEOSTROPHIC FLOW IS MAXIMIZED IN THE 50-55 KT RANGE. PERIODS
OF 35 KT WINDS ARE ANTICIPATED WHERE THE GALE WARNING IS IN EFFECT TONIGHT.
SEAS SHOULD BUILD TO 7-10 FT THROUGH TONIGHT...HIGHEST BEYOND 20 NM
OFF THE GEORGIA COAST. A PERIOD OF SHOWERS AND/OR THUNDERSTORMS
ARE POSSIBLE WITH A COLD FRONT PUSHING OVER THE WATERS LATE
TONIGHT. SOUTHERLY WINDS WILL THEN VEER AND BECOME WESTERLY AS A
COLD FRONT MOVES WELL INTO THE WESTERN ATLANTIC.

THURSDAY THROUGH MONDAY...MARINE CONDITIONS WILL REMAIN QUITE NASTY
IN THE WAKE OF THE DEPARTING COLD FRONT THROUGH MUCH OF THE DAY ON
THURSDAY. ALTHOUGH GUSTS TO GALE FORCE WILL LIKELY BE OVER...SOLID
SMALL CRAFT ADVISORY CRITERIA WILL CONTINUE FOR ALL WATERS.
CONDITIONS WILL REMAIN ELEVATED NEAR SMALL CRAFT ADVISORY CRITERIA
THROUGH THURSDAY NIGHT BEFORE ANOTHER SURGE LATE THURSDAY
NIGHT/FRIDAY MORNING ASSOCIATED WITH A PASSING COLD FRONT. HIGH
PRESSURE WILL THEN BUILD DURING THE EARLY WEEKEND AND ALLOW
CONDITIONS TO FALL BELOW CRITERIA SATURDAY. YET ANOTHER DRY FRONT
COULD SUPPORT A BRIEF SURGE IN OFFSHORE FLOW SUNDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...WIND ADVISORY UNTIL 1 AM EST THURSDAY FOR GAZ087-088-099>101-
     114>119-137>141.
SC...WIND ADVISORY UNTIL 1 AM EST THURSDAY FOR SCZ040-042>045-
     047>052.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EST THURSDAY FOR AMZ352-354.
     GALE WARNING UNTIL 4 AM EST THURSDAY FOR AMZ330-350.
     GALE WARNING UNTIL 7 AM EST THURSDAY FOR AMZ374.

&&

SYNOPSIS...
NEAR TERM...DPB/JAQ
SHORT TERM...BSH
LONG TERM...79
AVIATION...JAQ/BSH
MARINE...JAQ/DPB/BSH
Hazardous weather outlook, Jan 30, 8:57 PM EST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
857 PM EST WED JAN 30 2013

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-010200-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
857 PM EST WED JAN 30 2013

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY...
...TORNADO WATCH 23 IN EFFECT UNTIL 1 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ352-354-010200-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
857 PM EST WED JAN 30 2013

...TORNADO WATCH 26 IN EFFECT UNTIL 1 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-010200-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
857 PM EST WED JAN 30 2013

...GALE WARNING IN EFFECT UNTIL 4 AM EST THURSDAY...
...TORNADO WATCH 26 IN EFFECT UNTIL 1 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ374-010200-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
857 PM EST WED JAN 30 2013

...GALE WARNING IN EFFECT UNTIL 7 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

SEVERE WEATHER...A STRONG COLD FRONT WILL PUSH OFF THE COAST
TONIGHT. A LINE OF SHOWERS AND POSSIBLE THUNDERSTORMS WILL
ACCOMPANY THE FRONT...RESULTING IN THE RISK OF LOCALIZED WIND
GUSTS EXCEEDING 50 KNOTS. THE WINDOW FOR THE STRONGEST WINDS WILL
BE A FEW HOURS AROUND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 8:02 PM ESTSevere Thunderstorm WarningCHSBulloch, Candler, Jenkins, Screven, Tattnall58 min
Jan 30, 8:47 PM ESTSevere Thunderstorm WarningCHSBulloch, Candler, Evans, Jenkins, Long, Screven and 1 more58 min
Jan 30, 10:08 PM ESTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty, McIntosh52 min
Jan 30, 10:23 PM ESTSpecial Marine WarningCHS97 min
Jan 30, 10:57 PM ESTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester63 min
Jan 31, 12:57 AM ESTLake Wind AdvisoryCHSBerkeley38 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Severe Thunderstorm Warnings in South Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.